Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 298, NWS Birmingham, AL

July 10, 2000Lawrence County, Morgan County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2000, 7:59 PM CDT for Lawrence County, Morgan County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 7:59 PM CDT (00:59 UTC)
Expired
Jul 10, 2000, 8:45 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Lawrence County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 110100
SVRBHM
ALC079-103-110145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
   EASTERN LAWRENCE COUNTY IN ALABAMA...
   WESTERN MORGAN COUNTY IN ALABAMA...

* UNTIL 845 PM CDT.

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THGUNDERSTORM 5 MILES SOUTHEAST OF MOULTON...MOVING EAST
  AT 10 TO 20 MPH. 

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TRINITY...PRICEVILLE...MOULTON...HARTSELLE...FLINT CITY AND
  DECATUR.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT MON JUL 10 2000

CURRENT WATER VAPOR SHOWS LARGE ANTICYCLONE CENTERED
JUST WEST OF CWA. BOTH ETA AND AVN INDICATE THE UPPER RIDGE WILL
RETROGRADE INTO TX/NM THRU THE PERIOD IN RESPONSE TO AMPLIFYING
TROUGH MOVING OFF THE MID ATLANTIC COAST. 500MB SHORT WAVE TROUGHS
TRAVELING IN THE NW FLOW ON THE EAST SIDE OF THE RIDGE WILL TRAVERSE
FA THROUGH THE PERIOD. VORT LOBES/AXES WILL REMAIN ACROSS THE AREA
MOST OF THE TIME.

SURFACE FRONT CURRENTLY OVER THE GREAT LAKES WILL SLIDE SOUTHWARD
AND REACH FROM EXTREME N TN TO THE CAROLINAS BY 12Z WED. DONT BELIEVE
FRONT WILL MAKE IT INTO ALABAMA ANY TIME SOON. DEW POINTS FORECAST TO
REMAIN FAIRLY STEADY BUT POOLING ALONG THE FRONT. THETA E RIDGE
WAVERS BUT REMAINS FAIRLY CONSTANT FROM NW TO SE ACROSS TN VLY.
MODEL SOUNDINGS INDICATES CONTINUED INSTABILITY AND PRECIP WATER 1.5
TO 2.0 THRU THE PERIOD.

NO SIGNIFICANT CHANGES PLANNED FOR THE CURRENT FORECAST PACKAGE.
KEPT AT OR SLIGHTLY ABOVE MOS LOWS DURING THE PERIOD AND WONT STRAY
FAR FOR THE HIGHS. PERSISTENCE WILL BE GOOD SOUTH. WILL KEEP POPS IN
THE 10-30 RANGE WITH MAINLY DIURNAL TSTMS. WILL HAVE TO KEEP AN EYE
ON POSSIBLE MCS DEVELOPMENT LATER IN THE PERIOD AS PRECIP COULD RIDE
DOWN ALONG NW FLOW. WILL MONITOR LATEST RADAR TRENDS FOR LAST LOOK
ON POPS TONIGHT.

PRELIM NUMBERS...
HSV BB 073/095 073/093 073 75122
BHM BB 074/095 074/095 074 75232
MGM BB 074/097 074/097 074 75232=

.BHM...NONE.

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.